MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPBDVI0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A supply chain employee, at st.Vincent, reported that a 8f low profile plastic vortex port detached bioflo catheter filled sh valved introducer was placed in a patient over a year ago but came apart inside the patient just recently.The patient required an interventional procedure to retrieve the two separate pieces of catheter that became detached from the port hub.Despite multiple good faith effort attempts, no further details were provided.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter detached and migrated in situ could not be confirmed.The returned port complaint sample met all visual and dimensional specifications and catheter tubing was able to make a secure connection to port housing using the returned locking collar.No manufacturing non-conformance observed.Potential root cause is unsecure connection of locking collar onto the port stem/catheter connection during port placement procedure by end user.A device history record review of the packaging/port assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The catheter and locking connector are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking connector) during the implantation procedure.Labeling review: the directions for use (dfu) that is provided in the port kit contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions to avert device damage and/or patient injury during catheter placement: · carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: - air or catheter (or catheter fragments) embolism - catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.Connecting the catheter a.Place catheter lock onto catheter.The catheter lock is bi-directional and can be mounted on the catheter in either direction.B.Trim the catheter to proper length at a 90° angle allowing sufficient slack to permit body movement, port connection and verify that the catheter is not kinked.C.Advance catheter over port stem to the midway point, slightly past the barb.D.Advance catheter lock until it engages with tactile and/or audible feedback.Note: to ensure proper assembly of port and catheter lock connector, a minimal gap (less than 0.5 mm) is expected.Note: if the catheter and locking collar are connected and then disconnected, the catheter proximal end must be re-cut to ensure a safe re-connection to the port.Precaution: prior to advancing the catheter lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the catheter lock over a kinked catheter may damage the catheter.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22893954
Report Number1317056-2025-00218
Device Sequence Number8896606
Product Code LJT
UDI-Device Identifier15051684016773
UDI-Public15051684016773
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT80LPBDVI0
Device Catalogue NumberCT80LPBDVI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer12/17/2022
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale